MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367878
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 1 bd vacutainer® lithium heparinn (lh) 158 usp units blood collection tube had a "black point" of foreign matter in it, and 9 tubes had label peel off.All defects were found before use in lot# 9260592.The following information was provided by the initial reporter: "black point = 1 / open label = 9.".
 
Event or Problem Description
It was reported that 1 bd vacutainer® lithium heparinn (lh) 158 usp units blood collection tube had a "black point" of foreign matter in it, and 9 tubes had label peel off.All defects were found before use in lot# 9260592.The following information was provided by the initial reporter: "black point = 1 / open label = 9".
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for foreign matter and label lift with the incident lot was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to label lift issue through capa#1064141 and potential causes have been identified.As a result, corrective actions have been established and are in the process of being implemented.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) 158 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9781870
Report Number1917413-2020-00221
Device Sequence Number19552575
Product Code JKA
UDI-Device Identifier50382903678780
UDI-Public50382903678780
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Model Number367878
Device Catalogue Number367878
Device Lot Number9260592
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;